Alert archive / Colorado / Freeze Warnings in 2013
Freeze Warning 4, NWS Pueblo, CO
NWS Pueblo, CO issued this freeze warning at May 4, 2013, 12:04 PM MDT for 10 counties in Colorado. It took effect at May 5, 2013, 12:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2013, 12:04 PM MDT (18:04 UTC)
- In effect from
- May 5, 2013, 12:00 AM MDT
- Expired
- May 5, 2013, 8:00 AM MDT
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 71 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 6.1 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1699 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
296 WWUS75 KPUB 041804 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1204 PM MDT SAT MAY 4 2013 COZ084>089-093>099-050015- /O.NEW.KPUB.FZ.W.0004.130505T0600Z-130505T1400Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS... PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS... LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE... LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH 1204 PM MDT SAT MAY 4 2013 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT SUNDAY. * LOCATION...THE SOUTHEAST PLAINS OF COLORADO...INCLUDING EL PASO...PUEBLO...EASTERN HUERFANO...LAS ANIMAS...CROWLEY... OTERO...BENT...PROWERS...KIOWA...AND BACA COUNTIES. * TEMPERATURES...MINIMUM TEMPERATURES WILL DROP BELOW 32 DEGREES FOR A FEW HOURS AFTER MIDNIGHT TONIGHT. * IMPACT...FREEZING TEMPERATURES CAN DAMAGE OR KILL TENDER VEGETATION. COVER PLANTS OR BRING THEM INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. && $$
4 follow-up statements
721 WWUS75 KPUB 042115 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 315 PM MDT SAT MAY 4 2013 COZ084>089-093>099-050315- /O.CON.KPUB.FZ.W.0004.130505T0600Z-130505T1400Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS... PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS... LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE... LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH 315 PM MDT SAT MAY 4 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT SUNDAY. * LOCATION...THE SOUTHEAST PLAINS OF COLORADO...INCLUDING EL PASO...PUEBLO...EASTERN HUERFANO...LAS ANIMAS...CROWLEY... OTERO...BENT...PROWERS...KIOWA...AND BACA COUNTIES. * TEMPERATURES...MINIMUM TEMPERATURES WILL DROP BELOW 32 DEGREES FOR A FEW HOURS AFTER MIDNIGHT TONIGHT. * IMPACT...FREEZING TEMPERATURES CAN DAMAGE OR KILL TENDER VEGETATION. COVER PLANTS OR BRING THEM INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. && $$
538 WWUS75 KPUB 050218 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 818 PM MDT SAT MAY 4 2013 COZ084>089-093>099-051030- /O.CON.KPUB.FZ.W.0004.130505T0600Z-130505T1400Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING THE CITIES OF...BLACK FOREST...AIR FORCE ACADEMY... COLORADO SPRINGS...PUEBLO...WALSENBURG...TRINIDAD...ORDWAY... OLNEY SPRINGS...LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS... SHERIDAN LAKE...LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH 818 PM MDT SAT MAY 4 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT SUNDAY... * LOCATION...THE SOUTHEAST PLAINS OF COLORADO...INCLUDING EL PASO...PUEBLO...EASTERN HUERFANO...LAS ANIMAS...CROWLEY... OTERO...BENT...PROWERS...KIOWA...AND BACA COUNTIES. * TEMPERATURES...MINIMUM TEMPERATURES WILL DROP BELOW 32 DEGREES FOR A SEVERAL HOURS AFTER MIDNIGHT TONIGHT. * IMPACT...FREEZING TEMPERATURES CAN DAMAGE OR KILL TENDER VEGETATION. COVER PLANTS OR BRING THEM INDOORS. TAKE PRECAUTIONS TO PROTECT SPRINKLER SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. && $$
800 WWUS75 KPUB 050937 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 337 AM MDT SUN MAY 5 2013 COZ084>089-093>099-051400- /O.CON.KPUB.FZ.W.0004.000000T0000Z-130505T1400Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS... PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS... LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE... LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH 337 AM MDT SUN MAY 5 2013 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING. * TEMPERATURES...MINIMUM TEMPERATURES WILL DROP BELOW 32 DEGREES FOR A SEVERAL HOURS EARLY THIS MORNING. * IMPACT...FREEZING TEMPERATURES CAN DAMAGE OR KILL TENDER VEGETATION. COVER PLANTS OR BRING THEM INDOORS. TAKE PRECAUTIONS TO PROTECT SPRINKLER SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. && $$
425 WWUS75 KPUB 051343 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 743 AM MDT SUN MAY 5 2013 COZ084>089-093>099-051445- /O.EXP.KPUB.FZ.W.0004.000000T0000Z-130505T1400Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS... PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS... LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE... LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH 743 AM MDT SUN MAY 5 2013 ...FREEZE WARNING WILL EXPIRE AT 8 AM MDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 8 AM MDT THIS MORNING. * LOCATION...SOUTHEAST COLORADO PLAINS. * TEMPERATURES...HAVE WARMED ABOVE FREEZING. * IMPACT...TENDER PLANTS AND SPRINKLER SYSTEMS ARE LIKELY NO LONGER AT RISK OF FREEZING THIS MORNING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at May 4, 11:05 AM MDT, 59 minutes earlier.
Area forecast discussion, May 4, 11:05 AM MDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1105 AM MDT SAT MAY 4 2013 .UPDATE... ISSUED AT 854 AM MDT SAT MAY 4 2013 UPDATED FORECAST TO ALLOW FREEZE WARNING FOR THE SOUTHEAST PLAINS TO EXPIRE. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 308 AM MDT SAT MAY 4 2013 CURRENTLY...THE STATE WAS SITUATED BETWEEN TWO UPPER LOW PRESSURE SYSTEMS EARLY SAT MORNING...ONE OVER ARKANSAS THAT WAS EXITING THE SCENE...AND THE OTHER STARTING TO GATHER STRENGTH OVER IDAHO. THIS LEFT COLORADO IN RELATIVELY WEAK RIDGING ALOFT...WITH MOSTLY CLEAR SKIES AND DROPPING TEMPS. TEMPS HAD DROPPED INTO THE 30S AT MOST LOCATIONS AS OF 3 AM...THOUGH KPUB CONTINUED TO HANG ONTO 40 F. LOW DEWPOINT TEMPS INDICATE THAT THE FREEZE WARNING WILL MOST LIKELY VERIFY WELL FOR MOST IF NOT ALL LOCATIONS BY SUNRISE. TODAY AND TONIGHT...MODELS AGREE ON SLIDING THE WESTERN UPPER LOW SYSTEM TO THE SW...FROM IDAHO TO N CA...THROUGH THE DAY TODAY...AMPLIFYING THE RIDGE OVER COLORADO WHILE STILL KEEPING THE FLOW LIGHTER. NAM...GFS AND EC MODELS ALL AGREE THAT ISOLATED TO LOW END SCATTERED CONVECTION SHOULD FIRE OVER THE HIGHER TERRAIN BY 18Z AND LAST INTO THE EVE. STORMS WILL BE MOST PROBABLE OVER THE CENTRAL MTS...AND DUE TO THE LIGHT FLOW ALOFT DO NOT FEEL THE STORMS WILL MOVE OFF THE MTS. MODELS ALSO INDICATE...AS EVIDENCED BY H7 RH CHARTS...THAT THERE SHOULD BE A FAIR AMOUNT OF MID AND HIGH LEVEL CLOUDINESS OVER THE MTS AND ADJACENT PLAINS THROUGH THE AFTN AND EVE. ANY LAST LINGERING STORMS/SHOWERS SHOULD DISSIPATE SOON AFTER MIDNIGHT...WITH CLEARING SKIES OVERNIGHT FORECAST. AS FOR TEMPS...LOOK FOR ANOTHER MILD DAY WITH MAX TEMPS IN THE 60S FOR MOST LOCATIONS...AND 50S IN THE MTS. MIN TEMPS LATER TONIGHT WILL FLIRT WITH FREEZING...BUT WILL LET THE DAY CREW TAKE ANOTHER LOOK AT THE NEED FOR ANOTHER HIGHLIGHT. MOORE .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 308 AM MDT SAT MAY 4 2013 ...COOL AND UNSETTLED PATTERN EXPECTED THIS FCST PERIOD... SIMULATIONS CONTINUE TO SHOW A COOL AND UNSETTLED PATTERN THROUGH THIS FCST PERIOD. HIGH TEMPS ON NEARLY EACH DAY ARE EXPECTED TO BE BELOW CLIMATOLOGICAL VALUES. MODELS THROUGH THE FIRST HALF OF THIS FCST PERIOD (SAT - WED) ARE IN RATHER GOOD AGREEMENT. AN UPPER LOW IS FCST TO GET ORGANIZED OVER N CALIF OVER THE WEEKEND...AND IT WILL EVENTUALLY MOVE EAST AND ACROSS THE AREA BY MIDWEEK. A LEAD SHORTWAVE WILL MOVE ACROSS THE AREA MONDAY. SUNDAY... MIDLVL SHORT WAVE RIDGE WILL BE OVER THE REGION. ONLY SHOWERS THIS DAY WILL BE OVER THE HIGHER TRRN...ESPECIALLY THE CONTDVD REGION DURING THE AFTERNOON. PLAINS SHOULD BE DRY...WITH MAX TEMPS IN THE 60-65F RANGE PLAINS AND VALLEYS. MONDAY... LEAD SHORT WAVE WILL MOVE OVER THE AREA DURING THE DAY MONDAY. SIMULATIONS ARE UNANIMOUS ON HIGH POPS OVER THE HIGHER TRRN DURING THIS DAY AND GIVEN THE FORCING AND MOISTURE EXPECTED I CANNOT DISAGREE WITH THE OUTPUT. MOST OF THE HIGHER TRRN HAS LIKELY POPS WITH SCATTERED POPS IN THE VALLEYS. FOR THE PLAINS I WAS A LITTLE RELUCTANT WITH THE MODEL POP VALUES AND I ONLY PLACED A SLIGHT CHANCE OF POPS DURING THE LATE AFTERNOON AND EVENING TIME PERIODS. MTN TOPS WILL LIKELY SEE SOME ACCUM SNOWS THIS DAY...BUT ACCUMS WILL LIKELY BE AT OR ABOVE TREELINE. TUESDAY... MAIN CALIF LOW BEGINS TO TREK EASTWARD. THIS WILL PUT THE REGION IN SW FLOW AT MIDLVLS AND THIS WILL LIKELY BE OUR DRIEST AND WARMEST DAY. TEMPS THIS DAY SHOULD BE WELL INTO THE 70S MOST OF THE PLAINS AND ANY PRECIP DURING THE DAYLIGHT HOURS WILL GENERALLY BE WEST OF A LINE FROM WOLF CREEK TO SALIDA. WEDNESDAY... BETTER INSTABILITY WILL BE OVER THE REGION THIS DAY. HOWEVER MODELS ARE A TAD BIT FARTHER NORTH WITH THE LOW TRACK. THIS WILL KEEP BEST POPS GENERALLY NORTH OF US 50...ALTHOUGH ALL AREAS SHOULD SEE A CHANCE OF STORMS THIS DAY GIVEN THE POTENTIAL INSTABILITY OVER THE AREA (~1000 CAPE). THE BEST CHANCE OF POPS ON THE PLAINS THIS DAY MAY ACTUALLY OCCUR DURING THE EVENING WHEN A SURGE OF COOLER... MOISTER AIR COMES DOWN THE PLAINS. THE OVERALL AMOUNT OF PRECIP FOR THE REGION WILL BE DEPENDENT ON THE ACTUAL TRACK THE UPPER LOW EVENTUALLY TAKES. A FARTHER S TRACK WILL MEAN MORE PRECIP...A MORE NORTHERLY TRACK WILL MEAN LESS. IF THINGS WORK OUT (A MORE S TRACK)...THEN WE COULD SEE A CHANCE OF SOME STRONGER CONVECTION LATER IN THE DAY OVER THE PLAINS. THURSDAY... THE MODELS BEGIN TO DISAGREE ON THIS DATE. THE GFS WANT TO KEEP A BROAD WEAK CLOSED MIDLVL LOW OVER THE 4 CORNERS REGION WHILE THE EC MODEL HAS THE LOW OVER S KS. THE GFS WILL BE MUCH MORE FAVORABLE FOR US TO CONTINUE TO BE COOL AND MOIST WHILE THE EC SOLUTION WOULD BRING A DRIER AND SLIGHTLY WARMER PATTERN. REGIONAL WFO CONSENSUS WAS TO KEEP SCTD POPS OVER THE HIGHER TRRN WITH ISOLD POPS OVER THE PLAINS. FRIDAY... EXPECT THIS DAY TO BE A BIT DRIER REGION WIDE AS BOTH MODEL SOLUTIONS HAVE BEST FORCING MOVING AWAY FROM THE REGION...ALTHOUGH I KEPT LOW POPS OVER THE PLAINS WITH VERY LOW END SCTD VALUES OVER THE HIGHER MTNS...ESPECIALLY S MTNS. OVERALL ON THIS DAY I EXPECT A WEAK MIDLVL NW FLOW OVER THE FCST AREA. SATURDAY... MAIN ISSUE THIS DAY IS THAT BOTH MODELS HAVE ANOTHER COLD SURGE COMING DOWN INTO THE MIDWEST CONUS. EC IS MUCH MORE AGGRESSIVE WITH THE COLD AIR BUT THE GFS ALSO HAS THE CANADIAN HIGH INTO THE REGION BY EARLY IN THE DAY. IT WILL LIKELY BE COOL ON THIS DAY AND WE MAY SEE QUITE A BIT OF CLOUDS IN THE MORNING. PRECIP CHANCES LOOK LOW ATTM GIVEN THE STABILITY OF THE AIRMASS...BUT IT WILL LIKELY BE A BIT MORE FAVORABLE FOR CONVECTION OVER THE HIGHER TRRN. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1100 AM MDT SAT MAY 4 2013 VFR CONDITIONS EXPECTED OVER THE NEXT 24 HOURS AT THE KCOS...KPUB AND KALS TAF SITES. WINDS WILL INCREASE FROM THE EAST TO SOUTHEAST DURING THE AFTERNOON WITH SPEEDS GENERALLY IN THE 10-15 KT RANGE BEFORE BECOMING LIGHT AND VARIABLE LATE THIS EVENING. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE MOUNTAINS THIS AFTERNOON. ALTHOUGH -SHRA/-TSRA SHOULD NOT AFFECT THE TAF SITES THEY MAY PRODUCE SOME HIGH OVERCAST CIRRUS AT TIMES DURING THE EVENING. ERRATIC GUSTY WINDS TO AROUND 30 KTS WILL BE POSSIBLE NEAR THUNDERSTORMS OVER THE MTS DURING THE AFTERNOON. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...KT SHORT TERM...MOORE LONG TERM...HODANISH AVIATION...KT
Hazardous weather outlook, May 4, 11:05 AM MDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1105 AM MDT SAT MAY 4 2013 COZ058>089-093>099-051715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1105 AM MDT SAT MAY 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE HIGHER TERRAIN THIS AFTERNOON AND EVENING. SINCE THE UPPER STEERING FLOW IS FORECAST TO REMAIN LIGHT...ANY STORMS THAT DO DEVELOP ARE EXPECTED TO REMAIN OVER THE MOUNTAINS. THE MAIN THREAT WITH THUNDERSTORMS TODAY WILL BE WIND GUSTS UP TO 40 MPH...AND CLOUD TO GROUND LIGHTNING. SOME LIGHT SNOW ACCUMULATION OF UP TO AN INCH OR TWO WILL BE POSSIBLE ACROSS THE HIGHER PEAKS THROUGH THIS EVENING...PARTICULARLY ACROSS THE SAWATCH AND MOSQUITO RANGES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DAILY AFTERNOON THUNDERSTORMS ARE EXPECTED THROUGH THIS PERIOD. ON SUNDAY...THE THUNDERSTORMS ARE EXPECTED TO OCCUR MAINLY IN THE MOUNTAINS. ON MONDAY...SCATTERED STORMS WILL OCCUR IN THE MOUNTAINS WHILE ISOLATED STORMS WILL OCCUR ON THE PLAINS. ON TUESDAY...SCATTERED STORMS ARE EXPECTED TO MAINLY OCCUR ALONG THE CONTINENTAL DIVIDE...ALTHOUGH ISOLATED STORMS MAY OCCUR ACROSS THE REST OF THE MOUNTAINS. ON WEDNESDAY...THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL AREAS. A FEW STRONG STORMS MAY OCCUR ACROSS THE PLAINS. ON THURSDAY AND FRIDAY...SCATTERED STORMS ARE EXPECTED TO OCCUR IN THE MOUNTAINS WHILE ISOLATED STORMS WILL OCCUR ACROSS THE PLAINS. SOME ACCUMULATING SNOW WILL OCCUR ACROSS THE MOUNTAINS...ESPECIALLY MONDAY...WEDNESDAY AND THURSDAY. ANY ACCUMULATIONS WILL LIKELY OCCUR ABOVE TREELINE. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER THE MOUNTAINS. 31/77
Nearby
Freeze Warnings in Colorado, 2013Every freeze warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.